Resolution of Statin-Induced Myalgias by Correcting Vitamin D Deficiency

South Med J. 2010 Jul;103(7):690-2. doi: 10.1097/SMJ.0b013e3181e21088.

Abstract

Correction of hyperlipidemia with statins is often limited by the side-effect of statin-induced myalgias. Vitamin D deficiency is also associated with myalgias that resolve with correction of the vitamin D deficiency. Myalgias associated with statin therapy may also resolve with correction of vitamin D deficiency. This case report presents a case where cardioprotective lipid levels were achieved with a powerful statin only after correction of vitamin D deficiency.

Publication types

  • Case Reports

MeSH terms

  • Cholesterol / blood
  • Female
  • Humans
  • Hydroxymethylglutaryl-CoA Reductase Inhibitors / adverse effects*
  • Hydroxymethylglutaryl-CoA Reductase Inhibitors / therapeutic use
  • Hyperlipidemias / drug therapy
  • Middle Aged
  • Muscular Diseases / chemically induced*
  • Muscular Diseases / complications
  • Remission Induction
  • Vitamin D / therapeutic use
  • Vitamin D Deficiency / complications*
  • Vitamin D Deficiency / drug therapy

Substances

  • Hydroxymethylglutaryl-CoA Reductase Inhibitors
  • Vitamin D
  • Cholesterol